Flash Flood, Cibola
- When
- August 10, 8:00 PM MST to 9:00 PM MST
- Where
- Cibola County, 8 mi E of Fence Lake
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.650, -108.533
Debris and logs indicated water to 3 foot deep across parts of State Road 36 east of Fence Lake.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Debris and logs indicated water to 3 foot deep across parts of State Road 36 east of Fence Lake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 10, 12:46 PM MST, 7 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 146 PM MDT WED AUG 10 2005 .DISCUSSION...EXTENT AND PLACEMENT OF THUNDERSTORMS THROUGH AT LEAST THE WEEKEND WILL CONTINUE TO BE MAIN FORECAST CHALLENGE. UPPER LEVEL HIGH HAS DRIFTED TO E NM THIS PM AS EVIDENCED BY RADAR RETURNS AND SATELLITE IMAGERY. BULK OF CLOUDS AND ECHOES MOVING TO THE N OR NE FROM THE CNTRL MOUNTAINS ON W. THESE WILL ALSO BE THE MOST ACTIVE AREAS AS WELL THIS EVENING WHERE DEEPEST MOISTURE AND BEST INSTABILITY EXIST. WILL KEEP MENTION OF HEAVY RAINERS IN THIS AREA AS WELL FOR THE EVENING. UPPER HIGH WILL CONTINUE TO DRIFT SE AND OR WEAKEN OVER THE NEXT FEW DAYS. PRETTY MUCH THE SAME SCENARIO FOR THU AND FRI AS TODAY WITH THE NE PERHAPS MORE ACTIVE THANKS TO THE UPPER LEVEL STEERING FLOW MORE FAVORABLE FOR THEM. WILL MENTION HEAVY RAIN WITH THUNDERSTORMS DURING THE EVENING HOURS. DAYTIME TEMPS JUST A LITTLE LOWER IN MOST PLACES FOR THE END OF THE WEEK AS COMPARED TO TODAY. THE WEEKEND WILL CONTINUE ACTIVE...IN FACT IT COULD BE THE MOST ACTIVE DAYS OF THE PAST WEEK. BACK DOOR FRONT STILL ON TRACK FOR SAT...WITH LATEST NAM A BIT FASTER IF ANYTHING. E PLAINS IN LINE FOR A FRESH BATCH OF MOISTURE AND UPSLOPE FLOW LEADING TO MORE COVERAGE OVER THE E. A FEW UPPER LEVEL DISTURBANCES TO CROSS THE STATE AS WELL. RESULT OF ALL THIS IS SCATTERED POPS AREAWIDE FOR SAT AND JUST ABOUT EVERYWHERE SUN. WILL NOT MENTION HEAVY RAIN THIS FAR OUT BUT WILL BE A GOOD BET IN SOME PLACES. AN INCREASING SW FLOW ALOFT FORECAST THROUGH THE FIRST HALF OF NEXT WEEK AS A DEEP TROUGH OF LOW PRESSURE MOVES INTO THE PACIFIC NW... WITH A RATHER UNUSUAL LOW FOR MID AUGUST...WHICH MAY EVEN CLOSE OFF FOR A TIME...OVER SRN CA. THIS LOW TO LIFT TO OUR N BY MIDWEEK. THE IDEA OF A GRADUAL DRYING TREND THEREFORE STILL LOOKS REASONABLE WITH LITTLE CHANGE TO THE GRIDS IN THE EXTENDED. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 87 63 88 / 50 40 30 30 GALLUP.......................... 58 82 58 82 / 40 40 40 40 GRANTS.......................... 58 83 58 82 / 40 30 30 40 GLENWOOD........................ 60 86 60 88 / 40 50 40 40 CHAMA........................... 49 78 49 74 / 50 40 50 30 LOS ALAMOS...................... 56 82 55 80 / 30 30 40 30 RED RIVER....................... 45 73 44 70 / 50 40 50 50 TAOS............................ 54 81 54 79 / 40 30 40 30 SANTA FE........................ 56 82 55 81 / 40 30 30 40 SANTA FE AIRPORT................ 58 85 58 84 / 40 30 30 30 ESPANOLA........................ 57 87 59 86 / 30 20 30 30 ALBUQUERQUE HEIGHTS............. 68 88 67 87 / 40 20 30 30 ALBUQUERQUE VALLEY.............. 66 90 65 88 / 30 20 30 30 ALBUQUERQUE FOOTHILLS........... 64 88 63 86 / 40 20 30 30 ALBUQUERQUE WEST MESA........... 66 90 66 89 / 30 20 30 30 SOCORRO......................... 65 91 65 89 / 30 20 30 40 SANDIA PARK/CEDAR CREST......... 56 81 56 79 / 40 30 30 30 MORIARTY/ESTANCIA............... 54 84 56 83 / 40 20 30 30 CARRIZOZO....................... 62 88 63 86 / 30 30 30 30 RUIDOSO......................... 57 81 56 79 / 30 30 30 30 RATON........................... 57 83 54 82 / 30 30 50 50 LAS VEGAS....................... 56 81 55 80 / 30 30 40 40 ROY............................. 61 84 60 83 / 20 20 30 30 CLAYTON......................... 64 88 63 87 / 20 20 30 30 SANTA ROSA...................... 61 90 61 89 / 20 20 20 30 TUCUMCARI....................... 67 93 66 92 / 20 20 20 20 FORT SUMNER..................... 65 91 65 90 / 20 10 20 20 CLOVIS.......................... 64 91 64 90 / 10 10 20 20 PORTALES........................ 64 92 65 91 / 10 10 20 20 ROSWELL......................... 68 94 68 93 / 10 10 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED AUG 10 2005 NMZ001>021-026-111200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO SEVERE THUNDERSTORMS ARE ANTICIPATED TODAY OR TONIGHT. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT ANY INSTANCES OF FLOODING. 19
The Albuquerque radar (KABX), 166 km away, was scanning. The volume nearest the first event began at 02:59 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464860.